MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TFSE-DD
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a premature ventricular contraction procedure, there was a temperature issue resulting in cancellation of the procedure.While ablating in the rvot 2, the earliest activation at infundibulum, the temperature alarm sounded.The tip orientation during ablation was at a slight angle, but rather perpendicular.When a second ablation was performed, the following error message was displayed on the ampere: "power not possible".Troubleshooting was done by restarting and reconnecting the catheter and the first attempted ablation error was as following: "measured power higher than programmed value".The decision was made to end the procedure and not exchange the catheter due to time constraints and the need to reinduce the pvcs.There were no adverse patient health consequences.
 
Additional Manufacturer Narrative
One bi-directional, curve d-d, tactiflex ablation catheter, sensor enabled was received for evaluation.Two images were submitted for analysis which showed a ¿measured power higher than programmed limit¿ error message on the ampere generator, consistent with the reported event.A simulated ablation was performed and no temperature or power delivery anomalies were noted.Further inspection of the distal electrode indicated the tip thermocouple was inadequately bonded within the distal tip well, consistent with the reported event.The catheter met specifications during electrical testing and irrigation flow testing.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the power delivery and unexpected temperature control issue is consistent with a design related issue.

Brand Name
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19925333
Report Number3008452825-2024-00426
Device Sequence Number8083098
Product Code OAE
UDI-Device Identifier05415067034557
UDI-Public(01)05415067034557(10)10162247(17)241231
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P220013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberA-TFSE-DD
Device Catalogue NumberA-TFSE-DD
Device Lot Number10162247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexUnknown